MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdqf030 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the tubing cracked at the hub causing leakage.No other information provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 20ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A needleless injection cap was attached to the luer adapter.A complete break was observed at the luer/tubing joint.Microscopic inspection of the break revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the break.The break characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, the early signal detection system indicates an additional investigation is necessary.Both bd and the supplier are currently investigating this type of incident and the supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed.The product returned for evaluation was one 20ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A needleless injection cap was attached to the luer adapter.A complete break was observed at the luer/tubing joint.Microscopic inspection of the break revealed a granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the break.The break characteristics and material buckling were consistent with material failure due to repetitive stress.It appeared that the tubing fractured, in part, due to repetitive torsional (twisting) stress, suggesting that securement, access and maintenance techniques may have contributed; however, the early signal detection system indicates an additional investigation is necessary.Both bd and the supplier are currently investigating this type of incident and the supplier has been notified of this event.A lot history review (lhr) of asduf021 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (asduf021) have been reported from the same facility.
 
Event or Problem Description
It was reported that the tubing cracked at the hub causing leakage.No other information provided.On 5/01/2020 - per air received, it was reported that the tubing cracked at the hub, where the tubing inserts to the plastic fixture.The device leaked and was open to air, putting the patient at risk for bleeding, air embolism, and/or infection.
 
Event or Problem Description
It was reported that the tubing cracked at the hub causing leakage.No other information provided.5/01/2020 - per air received, it was reported that the tubing cracked at the hub, where the tubing inserts to the plastic fixture.The device leaked and was open to air, putting the patient at risk for bleeding, air embolism, and/or infection.
 
Additional Manufacturer Narrative

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 22G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9627675
Report Number3006260740-2020-00295
Device Sequence Number19525164
Product Code FPA
UDI-Device Identifier00801741047497
UDI-Public(01)00801741047497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0142275
Device Lot NumberASDUF021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/26/2020
05/01/2020
05/20/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date04/01/2020
05/19/2020
06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2243072-06/03/2020-006-R
Patient Sequence Number1